Illinois, 2013Flooding in Illinois, June 27 to 30, 2013
June 27 to 30, 2013 · NWS DVN · 3 events in 3 counties and zones
Widespread heavy rains across the Upper Midwest during the last two weeks in June led to rises on area rivers the last week in June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread heavy rains across the Upper Midwest during the last two weeks in June led to rises on area rivers the last week in June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 27, 10:38 PM CST, 22 minutes earlier.
Area forecast discussion, Jun 27, 10:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT THU JUN 27 2013
.UPDATE...
ISSUED AT 623 PM CDT THU JUN 27 2013
A WEAK SURFACE BOUNDARY WAS EVIDENT ON 88D IMAGERY DROPPING SOUTH
THROUGH THE FORECAST AREA...ROUGHLY ALONG HIGHWAY 30 AT 6 PM.
THUNDERSTORMS HAVE ERUPTED ALONG THIS BOUNDARY FURTHER EAST OVER
THE CHICAGO AREA...WHERE THERE WAS LIKELY BETTER MID LEVEL
MOISTURE AND UPPER LEVEL SUPPORT FROM A SHORTWAVE MOVING INTO THE
GREAT LAKES. OVER THE LOCAL AREA...SURFACE OBSERVATIONS SHOW LOWER
DEWPOINTS ADVECTING INTO THE AREA ON NW WINDS WITH THE VISIBLE
SATELLITE LOOP SHOWING MOSTLY CLEAR SKIES TO THE WEST AND NW INTO
THE NORTHERN PLAINS. A FEW MID LEVEL CLOUDS ASSOCIATED WITH
COMPLEX MOVING INTO KS AND MO WERE MOVING ACROSS THE FAR SOUTH AND
SOUTHWEST.
LACKING A SUFFICIENT TRIGGER AND NO SIGNALS OF ANY CONVECTIVE
ACTIVITY...HAVE REMOVED ALL POPS THE FORECAST FOR THIS EVENING.
THE REST OF SHORT TERM FORECAST IS ON TRACK WITH LOWER
HUMIDITY...CLEAR SKIES AND TEMPERATURES COOLING INTO THE 60S
OVERNIGHT.
&&
.SYNOPSIS...
ISSUED AT 305 PM CDT THU JUN 27 2013
12Z UA ANALYSIS HAD AN 850MB LOW NEAR KLBF WITH A WARM FRONT INTO
NORTHWEST IOWA. SEVERAL SHORTWAVES RAN FROM THE OHIO VALLEY INTO THE
NORTHERN PLAINS WITH A STRONGER UPPER LOW JUST NORTH OF LAKE
SUPERIOR. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON SHOW A WEAKLY
ORGANIZED MCS PRODUCING SHOWERS AND SOME STORMS FROM SOUTHEAST
NEBRASKA EAST ALONG THE IA/MO BORDER TO THE MISSISSIPPI RIVER.
18Z SFC ANALYSIS HAS A LOW NORTH OF KRSL WITH A WARM FRONT INTO
EASTERN KANSAS. OUTFLOW BOUNDARIES RAN FROM NORTHWEST MISSOURI AND
THEN WEST ALONG THE NE/KS BORDER. A SUBSTANTIAL TROF RAN FROM NEAR
KDLH TO KIRK. DEW POINTS WERE IN THE 60S AND 70S ACROSS MUCH OF THE
MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 305 PM CDT THU JUN 27 2013
BASED ON THE EVOLUTION OF CLOUDS THROUGH MID AFTERNOON...THE RAP
TRENDS OF HAVING THE CONVECTIVE TEMPERATURE OF 90 OR ABOVE APPEARS
TO BE CORRECT. THE WEAKLY ORGANIZED BUT DECAYING MCS MOVING FROM
IOWA INTO NORTHERN MISSOURI IS PRODUCING MAINLY SPRINKLES IN THE
SOUTHERN CWFA DUE TO THE DRY AIR ALOFT.
SINCE WE ARE AT PEAK HEATING...IT IS POSSIBLE THAT SOME ISOLATED
LATE AFTERNOON/EARLY EVENING SHOWERS AND A FEW THUNDERSTORMS MAY BE
POSSIBLE. IF NOTHING DEVELOPS BY 23Z...THEN DRY CONDITIONS WILL BE
SEEN ACROSS THE CWFA EXCEPT FOR THE SPRINKLES/LIGHT SHOWERS ACROSS
THE SOUTHERN CWFA.
BY LATE EVENING AND OVERNIGHT...DRY CONDITIONS WILL BE SEEN WITH
CLEARING SKIES. WITH SLIGHTLY LOWER DEW POINTS...MIN TEMPERATURES
SHOULD BE A BIT LOWER TONIGHT.
FRIDAY MORNING WILL BE QUIET AND DRY AS THE UPPER LOW DROPS INTO THE
GREAT LAKES. DIURNAL HEATING AND COLDER AIR ALOFT COMBINED WITH A
VORT MAX DROPPING INTO THE AREA IS EXPECTED TO ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS. THE NORTHEAST
THIRD TO 40 PERCENT OF THE CWFA WILL HAVE THE BETTER CHANCES OF
SEEING CONVECTION BASED ON THE PROJECTED TRACK OF THE VORT MAX. MUCH
COOLER TEMPERATURES ARE EXPECTED ON FRIDAY WITH LOWER HUMIDITY
LEVELS. ..08..
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 305 PM CDT THU JUN 27 2013
THE LONG TERM PORTION OF THE FORECAST REMAINS WITH ALL APPEARANCES A
WET WEEK...BUT THIS MAY BE FAR FROM THE CASE FOR RAINFALL. WE HAVE
CHANCE TO LIKELY POPS FOR FRIDAY NIGHT THROUGH SATURDAY EVENING AS
THE UPPER COLD POOL ROTATES DOWN OVER THE REGION...COMBINED WITH THE
NORTH TO SOUTH PASSING OF A SURFACE TROF OF LOW PRESSURE. WHILE 12
HOUR POPS ARE NEEDED TO BE THIS HIGH...THERE SHOULD BE MANY DRY
HOURS...AND OVER ALL RAINFALL AMOUNTS SHOULD BE QUITE LOW. IT IS
CERTAIN THAT ANY RAIN SHOULD HAVE NO IMPACT ON RIVERS.
ANOTHER CHANCE FOR RAIN WILL ARRIVE TOWARDS TUESDAY...WHEN THE SAME
UPPER LOW AND COLD POOL RETROGRADE WEST AGAIN. IN THE END...THIS MAY
OFFER ONLY A SMALL CHANCE FOR RAIN UNLESS MESOSCALE DETAILS COME
TOGETHER.
THE OVER ALL PATTERN OF HIGHER CONFIDENCE IS COOLER
TEMPERATURES...AND LOWER HUMIDITY. I HAVE STAYED VERY CLOSE TO MODEL
GUIDANCE...BUT IT LOOKS LIKE MANY DAYS WITH HIGHS IN THE 70S ARE
LIKELY THIS WEEKEND AND WEEK AHEAD. FOR JUNE INTO JULY...THIS
SHOULD REALLY BE AN AMAZINGLY NICE WEEK.
ERVIN
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1138 PM CDT THU JUN 27 2013
CLEAR SKIES AND LIGHT WINDS WILL REMAIN OVER THE AREA THROUGH THE
REST OF TONIGHT INTO FRIDAY MORNING. FRIDAY...AN UPPER LEVEL
DISTURBANCE PASSING THROUGH THE REGION WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON. THIS IS MOST
LIKELY TO IMPACT THE DBQ SITE AND A TEMPO GROUP HAS BEEN ADDED.
CID AND MLI MAY ALSO SEE AFTERNOON THUNDERSTORMS...BUT CONFIDENCE
THAT THESE SITES WILL BE DIRECTLY IMPACTED IS NOT HIGH ENOUGH TO
GO BEYOND PROB30 WORDING. OTHERWISE...CONDITIONS WILL REMAIN VFR
WITH WEST TO NORTHWEST WINDS INCREASING AND BECOMING GUSTY FROM 15
TO 25 KTS FROM LATE MORNING THROUGH AFTERNOON.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...SHEETS
SYNOPSIS...08
SHORT TERM...08
LONG TERM...ERVIN
AVIATION...SHEETS
Hazardous weather outlook, Jun 27, 4:09 PM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT THU JUN 27 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-282215-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
509 PM CDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TONIGHT
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND INTO THE
EVENING ACROSS AREAS NORTHEAST OF A LINE FROM WATERLOO TO MACOMB.
SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL.
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY.
SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
Flood, Mercer
- When
- June 27, 11:00 PM CST to June 30, 11:59 PM CST
- Where
- Mercer County, New Boston to 1.01 mi ENE of New Boston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.170, -91.000
Heavy rains farther to the north during the last two of June led to rises on the Mississippi River to above major flood stage at both New Boston and Keithsburg. Both New Boston and Keithsburg rose above their major flood stages of 18.5 feet and 17 feet respectively during the early morning hours of the 28th and remained there through the end of the month.
Flood, Henderson
- When
- June 28, 12:00 PM CST to June 30, 11:59 PM CST
- Where
- Henderson County, 1.18 mi E of Carthage Lake to 0.69 mi ESE of Delabar State Park
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.799, -91.057
Heavy rains farther to the north during the last two weeks of June led to rises on the Mississippi River to above major flood stage at both Gladstone and Burlington. The Mississippi River at Burlington rose above the major flood stage during the afternoon of the 28th and and remained there through the end of the moth. The Mississippi River at Gladstone rose above its major flood stage of 14 feet around midnight on the 29th and remained there through the end of the month.
Flood, Rock Island
- When
- June 29, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Rock Island County, Illinois City to 5.32 mi WSW of Illinois City
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.400, -90.900
Heavy rains farther to the north during the last week in June led to rises on the Mississippi River at Illinois City above the major flood stage of 18 feet by sunrise on the 29th and the river remained above the major flood stage through the end of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465166, 465190, 465163.